Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Dec 23, 2017, 1:21 PM CST for Montgomery County, Robertson County, Tennessee. It took effect at Dec 23, 2017, 10:10 PM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2017, 1:21 PM CST (19:21 UTC)
- In effect from
- Dec 23, 2017, 10:10 PM CST
- Expired
- Dec 24, 2017, 12:32 PM CST
- In force
- 14 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Port Royal (PORT1). The gauge peaked at 30.07 ft at Dec 23, 2017, 10:00 PM CST.
- Action stage
- 25 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
573
WGUS44 KOHX 231921
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
121 PM CST Sat Dec 23 2017
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Red River At Port Royal AFFECTING Montgomery and Robertson Counties
.Recent heavy rains have caused rises along the Red river at Port Royal. The
river is expected to rise into Minor Flood Stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC125-147-240721-
/O.NEW.KOHX.FL.W.0024.171224T0410Z-171224T1832Z/
/PORT1.1.ER.171224T0410Z.171224T0600Z.171224T1232Z.NO/
121 PM CST Sat Dec 23 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Red River At Port Royal
* From this evening until Sunday afternoon.
* At 12PM Saturday the stage was 23.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise to near
34.6 feet by after midnight tomorrow. The river will fall below flood stage by
late Sunday.
* At 33.0 feet...Flooding of Port Royal State Park begins.
* At 30.0 feet...Low lying agricultural areas along the Red River from the
Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher
Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin
to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is
completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and
picnic area at Port Royal State Park.
&&
LAT...LON 3655 8737 3655 8724 3659 8713 3653 8713
3652 8724 3652 8736
$$2 follow-up statements
606
WGUS84 KOHX 240250
FLSOHX
Flood Statement
National Weather Service Nashville TN
850 PM CST Sat Dec 23 2017
...The flood warning continues for the following rivers in Tennessee...
Red River At Port Royal AFFECTING Montgomery and Robertson Counties
. Recent heavy rains have caused rises along the Red River at Port Royal. The
river is expected to rise into Minor Flood Stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC125-147-241450-
/O.CON.KOHX.FL.W.0024.171224T0347Z-171224T1832Z/
/PORT1.1.ER.171224T0347Z.171224T0600Z.171224T1100Z.NO/
850 PM CST Sat Dec 23 2017
The Flood Warning continues for
The Red River At Port Royal
* From tonight until Sunday afternoon.
* At 8 PM Saturday the stage was 29.7 feet.
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage tonight. The river will fall below flood stage by Sunday
afternoon.
* At 30.0 feet...Low lying agricultural areas along the Red River from the
Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher
Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin
to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is
completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and
picnic area at Port Royal State Park.
&&
LAT...LON 3655 8737 3655 8724 3659 8713 3653 8713
3652 8724 3652 8736
$$872
WGUS84 KOHX 241447
FLSOHX
Flood Statement
National Weather Service Nashville TN
847 AM CST Sun Dec 24 2017
...The flood warning is cancelled for the following rivers in Tennessee...
Red River At Port Royal AFFECTING Montgomery and Robertson Counties
.The river has dropped below flood stage and will continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC125-147-241517-
/O.CAN.KOHX.FL.W.0024.000000T0000Z-171224T1447Z/
/PORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 AM CST Sun Dec 24 2017
The Flood Warning is cancelled for
The Red River At Port Royal
* Until 12/31 17:59.
* At 08AM Sunday the stage was 28.5 feet...and falling.
* Flood stage is 30.0 feet.
* At 30.0 feet...Low lying agricultural areas along the Red River from the
Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher
Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin
to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is
completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and
picnic area at Port Royal State Park.
&&
LAT...LON 3655 8737 3655 8724 3659 8713 3653 8713
3652 8724 3652 8736
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 23, 11:55 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 23, 11:55 AM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1155 AM CST Sat Dec 23 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Cold front currently just east of BNA moving very slowly east as weak wave along it down in NW AL slows its progress. Heavy/Flooding rains associated nearly off the plateau...and it as well as the frontal boundary expected to continue eastward movement. Light trailing showers still possible into midday...but mainly north of I-40. Temps dropping rapidly behind boundary and most location already seen high temp of the day. Flooding of some rivers and streams likely to continue the next few days but flash flooding threat very minimal at this point. Thus cancelled the FF Watch. Will need adjust temps...likely a few times depending. Pops lowered for the afternoon...as just the plateau to see any more precip after 18-19Z. && .AVIATION... 18Z TAF DISCUSSION. Passing frontal boundary now near CSV...with associated heavy precip well east. In its wake however...Deck of low CIGs extents well up stream...as well as light showers/patchy drizzle. lingering deep low-level moisture expected to keep conditions MVFR/IFR mainly with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle development again probable. VSBY may improve after 14z/SUN but CIGs likely to remain low. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1006 AM CST Sat Dec 23 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-241130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1006 AM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some rivers and bigger streams will remain in flood today and tonight. Most smaller streams have peaked and are expected to drop below flood stage by evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 23, 7:49 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 N HENDERSONVILLE 36.33N 86.60W
12/23/2017 SUMNER TN EMERGENCY MNGR
10 ROADS FLOODED AND CLOSED ACROSS SUMNER COUNTY
INCLUDING SAUNDERSVILLE ROAD NEAR GEORGE A WITTEN SCHOOL
&&
EVENT NUMBER OHX1700928
SHAMBURGERLocal storm report, Dec 23, 8:30 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 S WATERTOWN 36.03N 86.14W
12/23/2017 WILSON TN EMERGENCY MNGR
SEVERAL ROADS WERE IMPASSABLE IN THE SOUTHEAST PORTION
OF WILSON COUNTY.
&&
EVENT NUMBER OHX1700929
MR3Local storm report, Dec 23, 10:31 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD SPRING HILL 35.74N 86.92W
12/23/2017 MAURY TN EMERGENCY MNGR
OLD KEDRON RD NEAR DUPLEX RD IS CLOSED DUE TO WATER
OVER THE ROAD.
&&
EVENT NUMBER OHX1700930
MR3Local storm report, Dec 23, 10:35 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 SE GORDONSVILLE 36.17N 85.92W
12/23/2017 SMITH TN FACEBOOK
PARTS OF HICKMAN CREEK RD AND PLEASANT SHADE HIGHWAY
ARE IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1700931
MR3Local storm report, Dec 23, 10:44 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 WNW FRANKLIN 35.95N 86.91W
12/23/2017 WILLIAMSON TN TWITTER
TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
IS IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1700932
MR3Local storm report, Dec 23, 12:48 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
12/23/2017 MARSHALL TN TRAINED SPOTTER
DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER
&&
EVENT NUMBER OHX1700933
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:09 AM CST | River Flood Advisory | OHX | Giles | 41 hr |
| Dec 23, 12:19 AM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Dec 23, 12:51 AM CST | River Flood Warning | OHX | Hickman | 3 days |
| Dec 23, 1:04 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 23, 3:11 AM CST | Special Weather Statement | OHX | Davidson, Williamson | 49 min |
| Dec 23, 3:41 AM CST | Special Weather Statement | OHX | Clay, Macon, Smith, Trousdale, Wilson | 49 min |
| Dec 23, 3:54 AM CST | Special Weather Statement | OHX | Rutherford, Williamson | 51 min |
| Dec 23, 3:58 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 23, 4:00 AM CST | River Flood Advisory | OHX | Perry | 10 hr |
| Dec 23, 5:10 AM CST | River Flood Advisory | OHX | Davidson | 6 hr |
| Dec 23, 5:15 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 5:30 AM CST | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 3 hr |
| Dec 23, 5:31 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 5:47 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 32 hr |
| Dec 23, 5:52 AM CST | River Flood Advisory | OHX | Cheatham | 11 hr |
| Dec 23, 5:52 AM CST | River Flood Advisory | OHX | Hickman | 9 hr |
| Dec 23, 6:02 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 23, 6:08 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 67 min |
| Dec 23, 6:15 AM CST | River Flood Advisory | OHX | Davidson | 2 hr |
| Dec 23, 6:56 AM CST | Areal Flood Advisory | OHX | Houston, Montgomery, Robertson, Stewart | 2 hr |
| Dec 23, 7:07 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 9:10 AM CST | River Flood Advisory | OHX | Cheatham | 5 hr |
| Dec 23, 10:09 AM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Dec 23, 10:23 AM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Dec 23, 1:14 PM CST | River Flood Advisory | OHX | Maury | 36 hr |
| Dec 23, 1:37 PM CST | River Flood Warning | OHX | Perry | 69 hr |
| Dec 23, 1:57 PM CST | River Flood Advisory | OHX | Lawrence | 14 hr |
| Dec 23, 2:15 PM CST | River Flood Warning | OHX | Cheatham | 21 hr |
| Dec 23, 2:23 PM CST | River Flood Warning | OHX | Hickman | 24 hr |
| Dec 23, 4:41 PM CST | River Flood Advisory | OHX | Perry, Wayne | 12 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.